Is anyone still on Mirapex?

I've tried others but the only one that works is mirapex. However, I have numerous small skin eruptions covered with a small scab - if you remove scab (easily done in your shower)it bleeds and forms another scab. These aren't big - perhaps the size of the head of a straight pin.

Is anyone aware that there is a class action suit against the makers of Mirapex - many were offered to join I believe it was last August by a law firm in Toronto, Canada. The action suit was approved by the Ontario Supreme court late last year. It was supposed to go to court this past February but I haven't heard anything yet.

I joined and if I hear anything I will let you know.

21 Replies

oldestnewest
  • I have heard of alot of side effects from using Mirapex (pramipexole) but not heard of the one you are mentioning. I am using pramipexole and i know of many who are also taking it, but know one has said they have these skin eruptions. including me. So, this is new to me.

    I DO know there are law suits against the makers for other side effects, or there was, i dont know if those are still on going. So, are you still taking Mirapex, or have you stopped now, due to the skin eruptions especially as you are filing against the makers. What are the skin eruptions, are they harmful...??

  • the skin eruptions are not painful and come back in the same spot - in the meantime when there is no eruption they do leave a very small light brown spot. Almost like a miniature age spot.

    I still take Mirapex because it's the only one that gives me relief. I've tried numerous other but without success.

    Jenny

  • I dont mean this disrespectful, but how can you sue the makers and still be taking the pramipexole, even tho they are the only ones that work for you.

    I dont understand that at all. If the skin eruptions are not painful or harmful, i dont get it... If i didnt want the small brown spot on my skin, i wouldnt be taking pramipexole. Just my opinion....

  • well i have to say im in agreement will Elisse here, i take mirapexin, and if they gave me side effects, and i continued to used them, i dont think i would be sueing the company, also just my opinion

  • For those still on the drug it is impossible to get off of it if nothing else works. Otherwise a person especially if they have severe RLS would go crazy. The point isn't whether you still take it, the point is the drug companies did not release all information pertaining to the most severe side affect which is obsessive behaviour. My mom just passed from secondary Angio Sarcoma which was caused from radiation given to her for a previous breast cancer yet there are still millions of women still being given radiation. We were never told that that radiation would cause secondary angio sarcoma especially when it is done when having a lumpectomy instead of a mastectomy. Sometimes you simply have no choice.

  • I am part of a class action in Melbourne Australia, there are over 200 of us. It is going to court on the 5th August.

  • There have been many class action suits in the US. Not me because I cannot take it, but, it is easy to find the information ion a simple internet search. Some are frivolous and some are valid, as I do know two people who lost their houses and families because they developed compulsive gambling. Have never heard of skin eruptions. I have dealt with this a LOT, but do not want to fill this up with all of that stuff. It IS relevant, but private msgs would be better and just google Mirapex lawsuits, and when you get past all the ads for lawyers cashing in on it, you will find court documents, etc. back to my "break". ;)

  • WOW - this is bigger than what I thought. Please keep me posted and I will do the same if this case goes to court before yours

    Thank you

    Jenny

  • This is a tad worrying to say the least. Here I am at 1am (GMT), unable to sleep 'cos of restless left leg and upper arm. I've had to take an extra pramipexole and know that it will kick in eventually. I get eczema anyway so don't know about skin eruptions due to the Mirapexin. After Elisse's answer no one has posted details of these side effects. Although everyone should have the right to take action, clearly I ain't gonna be none too pleased if these court actions are just attempts to cash in, based on minor side effects, which then lead to pramipexole production being halted. I've tried two other RLS drugs that didn't work or had serious side effects but pramipexole works for me. RLS can be hell, as well we all know. One less treatment would be bad news indeed... Stay brave people, Tpebop, Kent. Britain.

  • Tpebob, you are right, we dont know the full details of these skin eruptions or if they are harmful, which i why i asked that very question. There have been court cases with the makers over people gambling and loosing their homes because of that. i do not know if those are still on going, but that is documented, i have read about that.

    I would like to know if the skin eruptions make you ill, leave permanent scars. etc etc.

    If you post such a post then its only fair that we get more details..

  • I am in agreement with Elisse. As a scientist I do like to hear a bit more evidence. I don't want to be dismissive and I don't know what it's like in Oz regarding medico-legal cases but for many years the US has developed a "If they cough, sue 'em!" mentality. A purely money making exercise for lawyers.I don't mean to be rude to our American friends but such a culture is largely alien to the UK. Unfortunately it is beginning to take off here and leading to health service workers being swamped by a mountain of form-filling to cover their backs over the most minor things. That being said, I couldn't beleve the "blurb" that came with Mirapex when it said a side effect could be gambling. That was until one of this site's contributors wrote about their horrific gambling addiction. Scary. I remain open-minded but will welcome further information. Best wishes to you all, Tpebop, Kent, Britain.

  • Ive been taking mirapexin for about 2 years now, the only problem i have is weightgain, im trying my best with controlling this, but its hard, i to hate this sue culture, its a bit out of control these days, and as long as mirapexin works for me i will take it

  • Tallula - you are very fortunate that you only have that one side effect. Hope for your sake it stays that way. You don't want the other ones - trust me.

    Bella5

  • Tons of people take MIrapex,, but the lawsuits are for real. MOST of the lawsuits have to do with compulsive behaviors, like gambling, shopping, etc. BUT, the MIrapex info that says right athe begininng of the side effects, if you break out, you should discontinue it immediately. That is an allergic reaction , and I sure would not want to risk it. See emedicinehealth.com/drug-pr... This is avery easy site to get around. Are all the 200 people in the lawsuit all suing because of skin eruptions, or are they mixed as to what they are suing for? There are many, many class action lawsuits in the US, where i am from. Been going on for years. But my concern is that you are still taking the medication, and still getting what sounds to be an allergic reaction, from my experience, anyway.

  • Some of the lawsuits are well founded. People who never had a gambling problem before taking MIrapex or Requip(ropinerole) developed terrible ones; I have people in my groups who have lost everything, a few lost their houses, their marriages, jobs, etc. The FDA warnings are extremely strong on those meds over here.

  • That's exactly what terrifies me about trying any dopamine drugs. I am sure my addictive personality would just love them!!!!

  • But thats the point, the warning are there, we have a choice, and if we make the choice to use the med,then surely we would keep an eye on any changes, as i have with my weight, but i decide, i cope with the mirapexin, if you dont cope with the side effects after you have been warned surely you can make a choice to stop, i was allways thin, now im not, my choice to take the risk, suppose i will get shouted at, but its my opinion, and to carry on useing the drug but be wanting to sue !!! i dont get this at all

  • Of course, the choice is ours and we are certainly entitled to our own opinions - however, personally, I have lost some quality of life - I don't even want to think what my life would be like without Mirapex. In this matter I do not have a choice.

  • I can understand that! Ssris have made my rls worse and every day . But the change its made to my life has been incredible.I finally feel like the person I always should have been!!!!! So its a balancing thing really.

  • you can google "Mirapex lawsuits" for information.

  • I am part of the class action lawsuit against mirapex or actually the Drug Company that makes it. I believe the case is now closed but I do know there is another one for requip if you have taken it and had the addiction side affect. I believe it depends on whether you were given the drug prior to the drug companies giving out the information on the side affects. The Thomson Rogers lawsuit I am a part of is I believe going into negotiations sometime in June. It has been decided it will not go to court but is being settled out of court. At least that is my understanding from the letters I receive.

You may also like...